MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 22MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 22MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.615.122
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during insertion the synapse 4.0 screws broke under the tuliped head and the shaft of the screw was left inside of the pedicle at c7.The surgeon tried to use an easy out removal instrument and pliers to grab the shaft of the screw but was not able to remove it from the patient and did not tap before inserting the screw.The surgeon had to do an extra level above to finish construct.Procedure outcome and patient status were unknown.Concomitant devices: unk - screwdrivers: spine-us (part unknown, lot unknown, quantity 1).Unk - lamina/pedicle/process hooks: synapse (part unknown, lot unknown, quantity 1).This report is for one (1) 4.0mm ti cancellous polyaxial screw 22mm for 4.0mm rods.This is report 1 of 1 for pc-(b)(4).
 
Event or Problem Description
Updated: the synapse 4.0 system was used for the procedure.Only one screw broke.The procedure was completed by an additional level being added to the construct.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the 4.0mm ti cancellous polyaxial screw 22mm for 4.0mm rods (p/n 04.615.122 lot h438868) was received at customer quality, and upon inspection it was confirmed that the distal end of the screw was broken off, and the broken part was not returned.The threads were also stripped.The complaint of broken is confirmed.Since no x-rays were received by us cq, the complaint of functional issue - embedded device could not be confirmed.Device failure/ defect identified? yes.Dimensional inspection: an accurate dimensional inspection of the screw was not able to be performed because of the post manufacturing deformation.Document/ specification review: the following drawing(s) was reviewed: - 4.0 mm ti toploading canc screw neutral 8mm ¿ 50mm.No product design issues or discrepancies were observed during this investigation.A review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part number: 04.615.122, lot number: h438868, date of manufacture: 08/28/2017, place of manufacture: brandywine , part expiration date: n/a, list of nonconformances: none.Description of dhr review: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 22MM FOR 4.0MM RODS
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9130376
Report Number2939274-2019-60981
Device Sequence Number2503809
Product Code NKG
UDI-Device Identifier10705034739991
UDI-Public(01)10705034739991
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.122
Device Catalogue Number04.615.122
Device Lot NumberH438868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/24/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - LAMINA/PEDICLE/PROCESS HOOKS: SYNAPSE; UNK - SCREWDRIVERS: SPINE-US
Outcome Attributed to Adverse Event Required Intervention;